Alert archive / Puerto Rico / High Surf Advisories in 2013
High Surf Advisory 3, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 15, 2013, 1:42 AM CST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 1:42 AM CST (07:42 UTC)
- Expired
- Jan 16, 2013, 6:37 PM CST
- In force
- 41 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
785 WHCA42 TJSJ 150742 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 342 AM AST TUE JAN 15 2013 ...DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING... .LARGE...LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC AND CARIBBEAN WATERS THROUGH AT LEAST EARLY WEDNESDAY MORNING. THESE SWELLS WILL CONTINUE TO GENERATE DANGEROUS SURF CONDITIONS WITH LARGE BREAKING WAVES AND FREQUENT RIP CURRENTS...AND MAY ALSO RESULT IN WATER LEVEL RISES THAT MAY PRODUCE SOME MINOR COASTAL FLOODING IN LOCALIZED AREAS. PRZ001-002-005-008-012-VIZ001-151545- /O.CAN.TJSJ.SU.W.0001.000000T0000Z-130115T2100Z/ /O.NEW.TJSJ.SU.Y.0003.130115T0742Z-130116T0900Z/ /O.EXT.TJSJ.CF.Y.0002.000000T0000Z-130115T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 342 AM AST TUE JAN 15 2013 ... HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM AST WEDNESDAY... ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... ...THE HIGH SURF WARNING HAS BEEN REPLACED WITH THE HIGH SURF ADVISORY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM AST WEDNESDAY. THE HIGH SURF WARNING HAS BEEN REPLACED WITH THE HIGH SURF ADVISORY. THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. * WAVES AND SURF: 7 TO 9 FOOT SWELLS WITH BREAKING WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER. * TIMING: SLOWLY SUBSIDING THROUGH THURSDAY...WITH THE GREATEST RISK OF ANY COASTAL FLOODING LATE THIS MORNING WITH THE HIGH TIDE. * IMPACTS: LARGE BREAKING WAVES WILL CREATE DANGEROUS SURF CONDITIONS AND FREQUENT RIP CURRENTS. WAVE ACTION SURGING UPON THE COASTLINE COULD STILL CAUSE LIMITED DAMAGE TO COASTAL STRUCTURES AND CAUSE BEACH EROSION...WITH LOCALIZED INUNDATION OF LOW LYING COASTAL ROADS AND WATERFRONT PROPERTY POSSIBLE. * COASTAL FLOODING: TOTAL WATER RISES OF 1 TO 2 FEET ABOVE GROUND LEVEL ARE EXPECTED. THE TIMES OF SOME HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: TODAY 11:56 AM AT 1.49 FEET. WEDNESDAY 12:18 AM AT 1.16 FEET ARECIBO: TODAY 11:11 AM AT 1.71 FEET. TONIGHT 11:18 PM AT 1.41 FEET AGUADILLA: TODAY 10:56 AM AT 1.43 FEET. TONIGHT 11:22 PM AT 1.14 FEET FAJARDO: TODAY 11:31 AM AT 1.49 FEET. WEDNESDAY 12:01 AM AT 1.25 FEET MAGENS BAY ST THOMAS: TODAY 11:38 AM AT 0.94 FEET. TONIGHT 11:47 PM AT 0.37 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCAL BEACH GOERS...SWIMMERS AND SURFERS SHOULD STAY OUT OF THE WATER UNTIL THESE DANGEROUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT SWELLS...ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ PRZ010-013-VIZ002-150845- /O.CAN.TJSJ.SU.Y.0002.000000T0000Z-130115T2100Z/ MAYAGUEZ AND VICINITY-VIEQUES-ST CROIX- 342 AM AST TUE JAN 15 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. ALTHOUGH SURF CONDITIONS WILL REMAIN LOCALLY HAZARDOUS FOR THE NEXT FEW DAYS...THE NORTH NORTHEAST SWELLS HAVE SUBSIDE TO BELOW HIGH SURF ADVISORY CRITERIA FOR THE WESTERN COAST OF PUERTO RICO...VIEQUES AND ST CROIX. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
5 follow-up statements
303
WHCA42 TJSJ 151143 AAA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
743 AM AST TUE JAN 15 2013
...DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH EARLY
WEDNESDAY MORNING...
.LARGE...LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO
AFFECT THE ATLANTIC AND CARIBBEAN WATERS THROUGH AT LEAST EARLY
WEDNESDAY MORNING. THESE SWELLS WILL CONTINUE TO GENERATE
DANGEROUS SURF CONDITIONS WITH LARGE BREAKING WAVES AND FREQUENT
RIP CURRENTS...AND MAY ALSO RESULT IN WATER LEVEL RISES THAT MAY
PRODUCE SOME MINOR COASTAL FLOODING IN LOCALIZED AREAS.
PRZ001-002-005-008-012-VIZ001-152000-
/O.CON.TJSJ.CF.Y.0002.000000T0000Z-130115T2000Z/
/O.CON.TJSJ.SU.Y.0003.000000T0000Z-130116T0900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
743 AM AST TUE JAN 15 2013
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST
WEDNESDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST WEDNESDAY.
A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON.
* WAVES AND SURF: 7 TO 9 FOOT SWELLS WITH BREAKING WAVES OF 12 TO
15 FEET AND LOCALLY HIGHER WITH A FEW EXCEEDING 19 FEET.
* TIMING: SLOWLY SUBSIDING THROUGH THURSDAY...WITH THE GREATEST
RISK OF ANY COASTAL FLOODING LATE THIS MORNING WITH THE HIGH
TIDE.
* IMPACTS: LARGE BREAKING WAVES WILL CREATE DANGEROUS SURF
CONDITIONS AND FREQUENT RIP CURRENTS. WAVE ACTION SURGING UPON
THE COASTLINE COULD STILL CAUSE LIMITED DAMAGE TO COASTAL
STRUCTURES AND CAUSE BEACH EROSION...WITH LOCALIZED INUNDATION
OF LOW LYING COASTAL ROADS AND WATERFRONT PROPERTY POSSIBLE.
* COASTAL FLOODING: TOTAL WATER RISES OF 1 TO 2 FEET ABOVE
GROUND LEVEL ARE EXPECTED.
THE TIMES OF SOME HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: TODAY 11:56 AM AT 1.49 FEET.
WEDNESDAY 12:18 AM AT 1.16 FEET
ARECIBO: TODAY 11:11 AM AT 1.71 FEET.
TONIGHT 11:18 PM AT 1.41 FEET
AGUADILLA: TODAY 10:56 AM AT 1.43 FEET.
TONIGHT 11:22 PM AT 1.14 FEET
FAJARDO: TODAY 11:31 AM AT 1.49 FEET.
WEDNESDAY 12:01 AM AT 1.25 FEET.
MAGENS BAY ST THOMAS: TODAY 11:38 AM AT 0.94 FEET.
TONIGHT 11:47 PM AT 0.37 FEET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCAL BEACH GOERS...SWIMMERS AND SURFERS SHOULD STAY OUT OF THE
WATER UNTIL THESE DANGEROUS SURF CONDITIONS SUBSIDE. PERSONS ON
THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING
UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE
OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF
ROCK FORMATIONS.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
A COASTAL FLOOD ADVISORY INDICATES THAT SWELLS...ONSHORE WINDS
AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG
THE SHORE.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN499
WHCA42 TJSJ 151956
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
356 PM AST TUE JAN 15 2013
...DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH EARLY
WEDNESDAY MORNING...
.LARGE...LONG PERIOD...NORTH NORTHEAST SWELLS WILL CONTINUE TO
SUBSIDE LATER TONIGHT ACROSS THE ATLANTIC COASTAL WATERS AND THE
CARIBBEAN PASSAGES BUT WILL AFFECT THE WATERS THROUGH
AT LEAST WEDNESDAY NIGHT. THESE SWELLS AND MODERATE TRADE WINDS
WILL CONTINUE TO CREATE ROUGH AND HAZARDOUS MARINE CONDITIONS
THROUGH WEDNESDAY AFTERNOON.
PRZ001-002-005-008-012-VIZ001-160800-
/O.CAN.TJSJ.CF.Y.0002.000000T0000Z-130115T2000Z/
/O.EXT.TJSJ.SU.Y.0003.000000T0000Z-130116T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
356 PM AST TUE JAN 15 2013
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST WEDNESDAY...
...COASTAL FLOOD ADVISORY IS CANCELED...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE
COASTAL FLOOD ADVISORY. THE HIGH SURF ADVISORY IS NOW IN EFFECT
UNTIL 8 AM AST WEDNESDAY.
* WAVES AND SURF: 7 TO 9 FOOT SWELLS WITH BREAKING WAVES OF 12
TO 15 FEET AND LOCALLY HIGHER WITH A FEW EXCEEDING 19 FEET.
* TIMING: SLOWLY SUBSIDING THROUGH THURSDAY.
* IMPACTS: LARGE BREAKING WAVES WILL CREATE DANGEROUS SURF
CONDITIONS AND FREQUENT RIP CURRENTS. WAVE ACTION SURGING UPON
THE COASTLINE COULD STILL CAUSE BEACH EROSION.
* COASTAL FLOODING: TOTAL WATER RISES OF LESS THAN 2 FEET ABOVE
GROUND LEVEL ARE EXPECTED.
THE TIMES OF SOME HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: TONIGHT 12:18 AM AST AT 1.16 FEET.
WEDNESDAY 12:37 PM AT 1.34 FEET.
ARECIBO: TONIGHT 11:49 PM AT 1.41 FEET.
WEDNESDAY 11:54 AM AT 1.53 FEET.
AGUADILLA: TONIGHT 11:22 PM AT 1.14 FEET.
WEDNESDAY 11:36 AM AT 1.31 FEET.
FAJARDO: TONIGHT 12:01 AM AT 1.25 FEET.
WEDNESDAY 12:14 PM AST AT 1.35 FEET.
MAGENS BAY ST THOMAS: TONIGHT 11:47 PM AT 0.37 FEET.
WEDNESDAY 11:59 AM AT 0.79 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCAL BEACH GOERS...SWIMMERS AND SURFERS SHOULD STAY OUT OF THE
WATER UNTIL THESE DANGEROUS SURF CONDITIONS SUBSIDE. PERSONS ON
THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING
UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE
OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORELINE AND STAY OFF OF
ROCK FORMATIONS.
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN152 WHCA42 TJSJ 160756 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 356 AM AST WED JAN 16 2013 ...ROUGH SURF CONDITIONS WILL PERSIST THROUGH TODAY... .BREAKING WAVE ACTION STILL REMAINS SIGNIFICANT THAT COULD POSE A THREAT TO LIFE. PRZ001-002-005-008-012-VIZ001-161600- /O.EXT.TJSJ.SU.Y.0003.000000T0000Z-130116T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 356 AM AST WED JAN 16 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. * WAVES AND SURF: 6 TO 8 FOOT SWELLS WITH BREAKING WAVES OF 10 TO 13 FEET. * TIMING: SLOWLY SUBSIDING THROUGH TODAY. * IMPACTS: LARGE BREAKING WAVES WILL CREATE ROUGH SURF CONDITIONS AND FREQUENT RIP CURRENTS. MINOR BEACH EROSION IS STILL POSSIBLE AROUND THE TIME OF HIGH TIDE. THE TIMES OF SOME HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: TODAY 12:37 PM AT 1.34 FEET. ARECIBO: TODAY 11:54 AM AT 1.53 FEET. AGUADILLA: TODAY 11:36 AM AT 1.31 FEET. FAJARDO: TODAY 12:14 PM AST AT 1.35 FEET. MAGENS BAY ST THOMAS: TODAY 11:59 AM AT 0.79 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCAL BEACH GOERS...SWIMMERS AND SURFERS SHOULD STAY OUT OF THE WATER UNTIL THESE DANGEROUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORELINE AND STAY OFF OF ROCK FORMATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
954 WHCA42 TJSJ 161625 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1225 PM AST WED JAN 16 2013 ...ROUGH SURF CONDITIONS WILL PERSIST THROUGH AT LEAST TONIGHT... LARGE...LONG PERIOD...NORTH NORTHEAST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE ACROSS THE ATLANTIC COASTAL WATERS AND THE CARIBBEAN PASSAGES BUT WILL AFFECT THE WATERS THROUGH AT LEAST TONIGHT. THESE SWELLS AND MODERATE TRADE WINDS WILL CONTINUE TO CREATE ROUGH AND HAZARDOUS MARINE CONDITIONS THROUGH MIDNIGHT TONIGHT. PRZ001-002-005-008-012-VIZ001-170030- /O.EXT.TJSJ.SU.Y.0003.000000T0000Z-130117T0400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1225 PM AST WED JAN 16 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST TONIGHT... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT AST TONIGHT. * WAVES AND SURF: 6 TO 8 FOOT SWELLS WITH BREAKING WAVES OF 10 TO 12 FEET. * TIMING: SLOWLY SUBSIDING THROUGH TONIGHT. * IMPACTS: LARGE BREAKING WAVES WILL CREATE ROUGH SURF CONDITIONS AND FREQUENT RIP CURRENTS. MINOR BEACH EROSION IS STILL POSSIBLE AROUND THE TIME OF HIGH TIDE. THE TIMES OF SOME HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 1:19 AM THURSDAY MORNING AT 1.18 FEET. ARECIBO: 12:47 AM THURSDAY MORNING AT 1.44 FEET. AGUADILLA: 12:18 AM THURSDAY MORNING AT AT 1.16 FEET. MAGENS BAY ST THOMAS: 2:27 AM THURSDAY MORNING AT 0.47 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCAL BEACH GOERS...SWIMMERS AND SURFERS SHOULD STAY OUT OF THE WATER UNTIL THESE DANGEROUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORELINE AND STAY OFF OF ROCK FORMATIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
236 WHCA42 TJSJ 170037 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 837 PM AST WED JAN 16 2013 ...HIGH SURF ADVISORY HAS BEEN CANCELLED... PRZ001-002-005-008-012-VIZ001-170145- /O.CAN.TJSJ.SU.Y.0003.000000T0000Z-130117T0400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 837 PM AST WED JAN 16 2013 ...HIGH SURF ADVISORY HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. MODEL GUIDANCE AS WELL AS OBSERVATIONS FROM THE LOCAL BUOYS AT RINCON...SAN JUAN...AS WELL AS THE ATLANTIC BUOYS NORTHEAST OF PUERTO RICO 41043 AND SAN MARTIN 41044...ALL CONTINUE TO INDICATE THAT CONDITIONS ARE IMPROVING AND SEAS AND SWELL ACTION CONTINUE TO GRADUALLY SUBSIDE. SWELL HEIGHTS WERE NOW LESS THAN 6 FEET WITH PERIODS OF 10 TO 11 SECS AND CONTINUE TO DECLINE. WITH THESE CONDITIONS...THE OVERALL ARRIVING BREAKING WAVES SHOULD BE WELL BELOW THE 10 FOOT CRITERIA FOR HIGH SURF ADVISORY CONDITIONS AND THEREFORE THE HIGH SURF ADVISORY WAS CANCELLED. ALTHOUGH THE BREAKING WAVES ARE EXPECTED TO BE NOW BELOW THE 10 FOOT CRITERIA...DANGEROUS RIP CURRENTS WILL REMAIN POSSIBLE OVERNIGHT THROUGH THURSDAY. THEREFORE SWIMMERS AND BEACH GOERS ARE URGED TO BE CAUTIOUS AND ALERT AS ROUGH AND HAZARDOUS SEAS WILL REMAIN LIKELY. FOR THIS REASON SMALL CRAFT ADVISORIES AND PRECAUTIONARY STATEMENTS WILL CONTINUE IN EFFECT FOR THE LOCAL ATLANTIC AND CARIBBEAN WATERS. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER MESSAGES. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 14, 8:36 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 14, 8:36 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1036 PM AST MON JAN 14 2013
.UPDATE...MODERATE EAST NORTHEAST WIND FLOW BETWEEN 15 TO 20 KNOTS
PREVAILED BELOW 700 MILLIBARS...WITH FAIRLY STRONG 3-4 DEGREE CAP
INVERSION IN PLACE BASED ON LATEST TJSJ 00Z UPPER AIR SOUNDING.
LATEST SATELLITE IMAGERY SHOWED PATCHES OF TRADE WIND MOISTURE
WITH SOME EMBEDDED LIGHT TO MODERATE SHOWERS BEING TRANSPORTED
SOUTHWEST TOWARDS THE NORTH COASTAL AREAS OF THE ISLANDS. EXPECT
THIS OVERALL SCENARIO TO CONTINUE THROUGH THE OVERNIGHT HOURS.
LATEST GFS MODEL GUIDANCE AS WELL AS PRESENT SATELLITE IMAGERY
SUGGESTS A BRIEF TRADE WIND MOISTURE SURGE WITH EMBEDDED SHOWERS
WILL ARRIVE ACROSS THE AREA BY EARLY MORNING...THEN MOVE INLAND
ACROSS THE NORTH AND EAST SECTIONS OF PUERTO RICO AND MAINLY THE
NORTHERN VIRGIN ISLANDS BY MID DAY. SO FAR MODEL GUIDANCE INITIALIZED
FAIRLY WELL AND THEREFORE MADE NO CHANGES TO THE INHERITED FORECAST
PACKAGE AT THIS TIME WHICH ALREADY HAD SUFFICIENT POPS AND WX FOR
THE NEXT FEW DAYS. EXPECT LOW LEVEL WINDS TO BECOME MORE EASTERLY
DURING THE LATTER PART OF THE WEEK WITH BUILDING MID TO UPPER
LEVEL RIDGE AND SUBSIDENT PATTERN ALOFT ACROSS THE NORTHEAST
CARIBBEAN.
MARINE WISE...EARLIER SHIP OBSERVATIONS AND LATEST BUOY DATA NORTH
AND NORTHEAST OF THE ISLANDS AS WELL AS THE SAN JUAN BUOY CONTINUED
TO SHOW SEAS BETWEEN 8 TO 12 FEET AT 12 TO 15 SECS. ALTHOUGH THE NORTH
NORTHEAST SWELLS PEAKED EARLIER TODAY...EXPECT SEAS AND LONG PERIOD
SWELL ACTION TO CONTINUE TO SLOWLY DIMINISH THROUGH AT WEDNESDAY.
THESE CONDITIONS ALONG WITH THE MODERATE TRADE WINDS WILL THEREFORE
CONTINUE TO CREATE ROUGH AND HAZARDOUS SEAS AS WELL AS DANGEROUS
SURF CONDITIONS AT LEAST UNTIL EARLY WEDNESDAY. A COASTAL FLOOD
ADVISORY AND A HIGH SURF WARNING WILL REMAIN IN EFFECT AT LEAST
UNTIL TUESDAY. LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN
ALERT TO THESE DANGEROUS CONDITIONS AND STAY AWAY FROM THE NORTH
FACING COASTLINES AT LEAST UNTIL THESE DANGEROUS SURF CONDITIONS
SUBSIDE.
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL ACROSS THE LOCAL
ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...
BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE
IN ISOLATED TO LOCALLY SCATTERED PASSING SHOWERS. SURFACE WINDS WILL
BE MAINLY NORTHEAST AT 10 TO 20 KNOTS.
&&
.PREV DISCUSSION... /ISSUED 306 PM AST MON JAN 14 2013/
SYNOPSIS...AT UPPER LEVELS...A TROUGH LINKS A CUTOFF LOW OVER
JAMAICA AND A DEEP LOW OVER THE CENTRAL ATLANTIC AND WILL PULL
ACROSS THE LOCAL AREA TUESDAY AND WEAKEN WEDNESDAY AS A RIDGE
BUILDS OVER THE U.S. VIRGIN ISLANDS FROM SOUTH AMERICA LATER IN
THE WEEK. THE RIDGE WILL CONTINUE ACROSS THE LEEWARD ISLANDS INTO THE
TROPICAL ATLANTIC DURING THE REST OF THE WEEK. THE CUT-OFF LOW
WILL WEAKEN...OPEN INTO A TROUGH AND CROSS PUERTO RICO ON
FRIDAY...BUT WILL ALWAYS BE WEAKER THAN THE RIDGE OVER THE AREA
OUT OF SOUTH AMERICA.
AT MID LEVELS...HIGH PRESSURE JUST NORTH OF THE BAHAMAS WILL MOVE
NORTH OF PUERTO RICO ON WEDNESDAY NIGHT AND THEN STALL JUST
NORTHEAST OF THE LOCAL AREA. HIGH PRESSURE WILL THEN DOMINATE THE
EASTERN CARIBBEAN THROUGH MUCH OF THE FOLLOWING WEEK.
AT LOWER LEVELS...STRONG LOW PRESSURE JUST OVER 1400 MILES
NORTHEAST OF THE LEEWARD ISLANDS AND HIGH PRESSURE IN THE WESTERN
ATLANTIC ARE SENDING CONSIDERABLE MOISTURE AND COOLER AIR TOWARD
THE LOCAL AREA. THIS MOISTURE WILL STALL OVER AND TO THE NORTHEAST
OF THE AREA FOR MUCH OF THE WEEK LEAVING THE U.S. VIRGIN ISLANDS
AND THE WINDWARD SIDE OF PUERTO RICO IN SCATTERED SHOWERS. FLOW
FROM THE NORTHEAST WILL BECOME EASTERLY BY THE WEEKEND.
DISCUSSION...SHOWERS DURING THE DAY TODAY WERE MOST CONCENTRATED
OVER THE NORTHERN SLOPES OF CENTRAL PUERTO RICO BUT LIGHT SHOWERS
WERE SEEN OVER MUCH OF THE ISLAND. NOTABLY...THE EAST AND
SOUTHEAST COASTS AND MAYAGUEZ SAW LITTLE RAIN. NORTHEAST FLOW WILL
CONTINUE UNTIL ABOUT MID-WEEK AND THEN BECOME EASTERLY. SATELLITE
IMAGES SHOW MORE BANDS OF CLOUDS AND SHOWERS MOVING TOWARD THE
AREA. THE NEXT ONE SHOULD ARRIVE LATE TONIGHT AND CONTINUE DURING
THE MORNING AND PART OF THE AFTERNOON. THIS WILL MAKE SHOWERS
LIKELY IN THE SAN JUAN AREA AND THERE WILL BE A CHANCE OF SHOWERS
OVER MOST OF PUERTO RICO NORTH OF THE CORDILLERA CENTRAL AND OVER THE
U.S. VIRGIN ISLANDS TONIGHT AND TUESDAY. SHOWER CHANCES TAPER OFF BUT
NEVER REALLY DISAPPEAR AS THE WEEK PROGRESSES AND EXPECT THAT THE
EAST COAST WILL SEE MORE SHOWERS LATER IN THE WEEK. MODELS ARE
TRYING TO BRING THE WEST COAST SHOWERS FROM CONVECTION...BUT THIS SHOULD
BE DISCOUNTED CONSIDERABLY. NO MAJOR FEATURES ARE FORESEEN THROUGH
THE NEXT 10 DAYS IN PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL ACROSS THE LOCAL
ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...
BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE
IN ISOLATED TO LOCALLY SCATTERED PASSING SHOWERS. SURFACE WINDS WILL
BE MAINLY NORTHEAST AT 10 TO 20 KNOTS.
MARINE...SEAS WILL DIMINISH SOMEWHAT TONIGHT AND WEDNESDAY AND
THEN CONTINUE TO DIMINISH THROUGH TUESDAY OF NEXT WEEK.
NEVERTHELESS...SMALL CRAFT ADVISORY CONDITIONS DUE TO SEAS ARE
LIKELY TO PERSIST THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 81 72 81 / 70 70 30 30
STT 72 83 71 85 / 40 40 20 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...COASTAL FLOOD ADVISORY UNTIL 4 AM AST TUESDAY FOR CULEBRA-NORTH
CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-SOUTHEAST-
WESTERN INTERIOR.
HIGH SURF WARNING UNTIL 5 PM AST TUESDAY FOR CULEBRA-NORTH
CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-SOUTHEAST-
WESTERN INTERIOR.
HIGH SURF ADVISORY UNTIL 5 PM AST TUESDAY FOR MAYAGUEZ AND
VICINITY-VIEQUES.
VI...COASTAL FLOOD ADVISORY UNTIL 4 AM AST TUESDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
HIGH SURF WARNING UNTIL 5 PM AST TUESDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 5 PM AST TUESDAY FOR ST CROIX.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL NOON AST WEDNESDAY FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND
USVI FROM 10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO
FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN PUERTO RICO
OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT
10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
&&
25/09Hazardous weather outlook, Jan 14, 2:53 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 453 AM AST MON JAN 14 2013 AMZ710>745-PRZ001>013-150900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 453 AM AST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTH NORTHEAST SWELLS...WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINES OF PUERTO RICO...CULEBRA...VIEQUES. THESE SWELLS WILL GENERATE VERY DANGEROUS SURF CONDITIONS WITH VERY LARGE BREAKING WAVES AND FREQUENT RIP CURRENTS...AND WILL ALSO RESULT IN SIGNIFICANT WATER LEVEL RISES THAT WILL PRODUCE MODERATE COASTAL FLOODING. COASTAL FLOOD WARNINGS AND HIGH SURF WARNINGS AND ADVISORIES ARE IN EFFECT. PLEASE REFER TO COASTAL HAZARD MESSAGES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIFE THREATENING SURF CONDITIONS AND MODERATE COASTAL FLOODING ARE EXPECTED THROUGH MONDAY WITH CONDITIONS SLOWLY IMPROVING TUESDAY AND WEDNESDAY. PLEASE REFER TO COASTAL HAZARD MESSAGES FORE MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH SURF AND COASTAL FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-150900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 453 AM AST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTH NORTHEAST SWELLS...WILL CONTINUE TO AFFECT THE ATLANTIC COASTLINES OF U.S. VIRGIN ISLANDS. THESE SWELLS WILL GENERATE VERY DANGEROUS SURF CONDITIONS WITH VERY LARGE BREAKING WAVES AND FREQUENT RIP CURRENTS...AND WILL ALSO RESULT IN SIGNIFICANT WATER LEVEL RISES THAT WILL PRODUCE MODERATE COASTAL FLOODING. COASTAL FLOOD WARNINGS AND HIGH SURF WARNINGS AND ADVISORIES ARE IN EFFECT. PLEASE REFER TO COASTAL HAZARD MESSAGES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIFE THREATENING SURF CONDITIONS AND MODERATE COASTAL FLOODING ARE EXPECTED THROUGH MONDAY WITH CONDITIONS SLOWLY IMPROVING TUESDAY AND WEDNESDAY. PLEASE REFER TO COASTAL HAZARD MESSAGES FORE MORE DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH SURF AND COASTAL FLOODING WOULD BE GREATLY APPRECIATED.
Nearby
High Surf Advisories in Puerto Rico, 2013High Surf Advisories in U.S. Virgin Islands, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.